Alert archive / Texas / Small Craft Advisories in 2014

Small Craft Advisory 21, NWS Houston/Galveston, TX

February 7, 2014

NWS Houston/Galveston, TX issued this small craft advisory at Feb 7, 2014, 3:04 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2014, 3:04 PM CST (21:04 UTC)
Expired
Feb 8, 2014, 4:00 AM CST
In force
13 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WHUS74 KHGX 072104
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
304 PM CST FRI FEB 7 2014

...SMALL CRAFT ADVISORY IN EFFECT...

.STRONG NORTH WINDS WILL DIMINISH THIS EVENING OVER THE OFFSHORE
WATERS. THIS WILL LEAD TO SEAS SUBSIDING BELOW 7 FEET.

GMZ370-375-080300-
/O.NEW.KHGX.SC.Y.0021.140207T2104Z-140208T0300Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
304 PM CST FRI FEB 7 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

* WINDS...NORTH AROUND 20 KNOTS DIMINISHING TO 15 TO 20 KNOTS THIS
  EVENING.

* SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
141 
WHUS74 KHGX 072110
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
310 PM CST FRI FEB 7 2014

...SMALL CRAFT ADVISORY IN EFFECT...

.STRONG NORTHEASTERLY WINDS WILL DIMINISH THIS EVENING OVER THE
OFFSHORE WATERS. THIS WILL LEAD TO SEAS SUBSIDING BELOW 7 FEET.

GMZ370-375-080300-
/O.CON.KHGX.SC.Y.0021.000000T0000Z-140208T0300Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
310 PM CST FRI FEB 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS...NORTHEAST AROUND 20 KNOTS DIMINISHING TO 15 TO 20 KNOTS
  THIS EVENING.

* SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
001 
WHUS74 KHGX 080155
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
755 PM CST FRI FEB 7 2014

...SMALL CRAFT ADVISORY IN EFFECT...

.STRONG NORTHEASTERLY WINDS WILL DIMINISH THIS EVENING OVER THE
OFFSHORE WATERS. THIS WILL LEAD TO SEAS SUBSIDING BELOW 7 FEET.

GMZ370-375-081000-
/O.EXT.KHGX.SC.Y.0021.000000T0000Z-140208T1000Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
755 PM CST FRI FEB 7 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CST SATURDAY...

* WINDS...NORTHEAST AROUND 20 KNOTS DIMINISHING TO 15 KNOTS LATE.

* SEAS...6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 7, 2:58 PM CST, 6 minutes earlier.

Area forecast discussion, Feb 7, 2:58 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
258 PM CST FRI FEB 7 2014

.DISCUSSION...
SHOULD SEE THE BEST LIFT ASSOCIATED WITH SHORTWAVE MOVING ACROSS
N TX BETWEEN NOW AND MID/LATE EVENING. DON'T ANTICIPATE MUCH MORE
THAN SCT AREAS OF DRIZZLE & LIGHT RAIN BETWEEN NOW AND THEN.
THANKFULLY TEMPS HAVE WARMED ABOVE FREEZING AND ANTICIPATE THEY
REMAIN THAT WAY AT LEAST UNTIL THE PRECIP THREAT TAPERS OFF FROM
NW-SE. MOTORISTS STILL MIGHT WANT TO KEEP A HEADS UP IF TRAVELING
ACROSS EXTREME N/NW PARTS SHOULD ANY LINGERING PUDDLES DECIDE TO
REFREEZE. NEXT SHIFT MAY ALSO NEED TO KEEP AN EYE OUT FOR SOME
LATE NIGHT PATCHY FOG TOO (NOT A BIG DEAL SOUTH OF TRINITY-CONROE-
BRENHAM LINE WHERE TEMPS SHOULD STAY ABOVE 32). CONFIDENCE ISN'T
HIGH ENOUGH TO INCLUDE IN FCST JUST YET.

FINALLY SEE A WARM-UP THIS WEEKEND AS HIGH PRES MOVES OFF TO THE
EAST AND ONSHORE FLOW RESUMES. NEXT SHOT OF PRECIP SHOULD BE AHEAD
OF, AND BEHIND, A SHALLOW COLD FRONT THAT MOVES INTO SE TX LATE
SUNDAY NIGHT AND OFF THE COAST MON AFTN OR EVENING. BEST CHANCES
OF PRECIP WILL OCCUR TUE & TUE EVNG AS UPPER LEVEL TROF APPROACHES
THE REGION FROM THE WEST AND GENERATES A ROUND OF (HOPEFULLY) MODERATE
PRECIP. DRYING TREND THEN EXPECTED IN THE WAKE OF THIS SYSTEM
WED-FRI WITH NW FLOW ALOFT. 47

&&

.MARINE...
PERSISTENT MODERATE TO STRONG NORTHEASTERLY WINDS HAVE LED TO
ADVISORY CONDITIONS BETWEEN 20 AND 60 NM THIS AFTERNOON. EXPECT THE
WINDS TO SLOWLY DIMINISH. BY THE LATE EVENING EXPECT THE WINDS TO
DROOP BELOW ADVISORY AND CAUTION LEVELS.

WITH THE RETURN OF ONSHORE WINDS LATE SATURDAY...SURFACE DEWPOINTS
WILL RISE TO AROUND OR ABOVE THE WATER TEMPERATURES ALONG THE COAST
AND OVER THE BAYS. THE GUIDANCE LOOKS REASONABLE FOR AT LEAST PATCHY
FOG TOMORROW NIGHT AND AGAIN SATURDAY NIGHT. THE FOG MAY LAST INTO
THE FIRST OF THE WEEK AHEAD OF THE NEXT FRONT. THE MODELS ARE COMING
TOGETHER FOR THE PASSAGE OF THE COLD FRONT WHICH NOW LOOKS TO WORK
ITS WAY OFF THE COAST LATE MONDAY OR EARLY MONDAY EVENING. MODERATE
TO STRONG OFFSHORE WINDS ARE FORECAST BY THE MODELS TO DEVELOP AFTER
THE FRONT MONDAY NIGHT THROUGH TUESDAY NIGHT.  40

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      32  61  43  69  48 /  20  10   0  10  30
HOUSTON (IAH)              34  62  47  70  55 /  40  10   0  10  20
GALVESTON (GLS)            40  58  53  65  59 /  40  10   0  10  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 9 PM CST THIS EVENING
     FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

&&
Hazardous weather outlook, Feb 7, 2:33 PM CST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
233 PM CST FRI FEB 7 2014

TXZ163-164-176>179-195>200-210>214-226-227-235>238-082045-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
233 PM CST FRI FEB 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

MOTORISTS SHOULD USE CAUTION THIS EVENING IF TRAVELING ACROSS
EXTREME NORTHERN PARTS OF SOUTHEAST TEXAS...ESPECIALLY ON BRIDGES
OR OVERPASSES. NO PROBLEMS ARE CURRENTLY BEING REPORTED AND FROZEN
PRECIPITATION IS NOT ANTICIPATED. BUT ANY LINGERING PUDDLES COULD
REFREEZE LATER TONIGHT AS TEMPERATURES FALL BACK TO NEAR FREEZING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ330-335-350-355-370-375-082045-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
233 PM CST FRI FEB 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE GULF WATERS DUE
TO ELEVATED WINDS AND SEAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WE WILL BE MONITORING THE POSSIBILITY FOR SOME SEA FOG THIS
WEEKEND AS WARMER AIR BEGINS MOVING BACK OVER COLD NEARSHORE
WATERS. THE NEXT COLD FRONT IS FORECAST TO PUSH OFF THE COAST
MONDAY AFTERNOON OR NIGHT WITH SMALL CRAFT ADVISORIES AGAIN
POSSIBLE IN ITS WAKE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 9:47 PM CSTWinter Weather AdvisoryHGXAustin, Brazos, Burleson, Colorado, Grimes, Houston and 3 more16 hr

Nearby

Small Craft Advisories in Texas, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.